Jump to content

Underlying condition


[Cr...]

Recommended Posts

When do I give up on the quest that this is just benzo w/ds... I have three doc's telling me that I have PLMD which is cuasing me to wake up several times a night. I also mentioned to them that it could be due to benzo w/ds and sleep apnea. They all said that my study's dont correlate to breathing events and that the PLMD is by itself and THAT THYE HIGHLY DOUBT IT IS DUE TO BENZO w/ds since it has been a lontime since the last benzo---dec 23rd. What should I do.... Input pleas... I started requip last night at .25... No sleep and very drowsy today. I wish there was alternative....
Link to comment
Share on other sites

[5b...]

WW - Periodic Limb Movement Disorder

 

Hi Crazy Jo, I've been wondering how you've been.

 

I'm still struggling with sleep as well, 6 months out, it remains my most painful agonizing symptom (that leads to others of course).

 

Did you have PLMD before benzos. It' all so hard, I was very healthy before all of this mess. Never had a problem sleeping a day in my life. NOW I have a major sleeping disorder. Who knows what kind of damage the drugs cause to us long term. I know we will all heal, eventually, it's just finding the meaning in the suffering until then.

 

Ok, the 64 million dollar question on PLMD - what causes it AND more importantly WHY OH WHY MUST it ALWAYS be a DRUG to fix it! Any natural solutions, diet, deficiency, exercise, acupuncture.

 

I'm sorry Jo, just what we need, another reason not to get the sleep we need to heal from this madness!

 

PLMD is caused by antiD's and other meds and I'm sure by benzo withdrawal as well.

 

Jo, did you ever try Magnesium essential oil. you can PM me if you like. I barely move in my sleep - and barely sleep - i know i dont have sleep apnea or PLMD etc., just withdrawals from both Remeron and K making my life miserable!!!!!!!!! ahhhh

 

PM me about essential oils that could help Rutavela perhaps.

 

Many Drs think w-d should be over in one week, one month, who knows, we dont know..... I guess the main question is did you have PLMD before benzos, even wikipedia says it's a possible cause. BW.

 

From Wikipedia:

Causes

 

It is mostly unknown what causes PLMD, but in many cases the patient also suffers from other medical problems such as Parkinson's disease or narcolepsy. Factors that increase the likelihood of PLMD in the absence of restless leg syndrome include being a shift worker, snoring, coffee drinking, stress, and use of hypnotics, particularly in the case of benzodiazepine withdrawal. Being a woman, the presence of musculoskeletal disease, heart disease, obstructive sleep apnea, cataplexy, doing physical activities close to bedtime and the presence of a mental disorder were significantly associated with having a higher risk of both PLMD and restless legs syndrome.

 

 

Wishing you the best Jo, your pal in NY, Melo

 

Link to comment
Share on other sites

[b5...]

Hi CrazyJo,

 

I'm sorry you are having trouble with your sleep.  PLMD (Periodic Limb Movement Disorder) is a sneaky sleep disorder that affects the continuity of sleep, usually without the individual being aware of the disruption.  This of course leads to daytime sleepiness and can severely effect a person's life.  Unfortunately, there is no cure for PLMD but treatment is available with the use of several classes of drugs--the most popular being benzodiazepines, specifically, Klonopin.  Other useful medications include: Dopaminergic agents (levodopa/carbidopa combination-Sinemet, Permax); Anticonvulsant agents (gabapentin-Neurontin); and GABA agents (baclofen-Lioresal).

 

You may already know that the use of caffeine intensifies PLMD symptoms so take care to avoid foods and drinks that have caffeine in them.

 

PLMD can be primary or secondary.  Secondary PLMD has many causes including the following:

 

DM (diabtes melitus)

Iron deficiency

Spinal cord tumor

Sleep apnea syndrome

Norcolepsy

Uremia

Anemia

Medications (neuroleptics, antidopaminergeic, dopaminergic or tricyclic antidepressants such as amitriptyline)

Withdrawal from sedative medications such as barbiturates or benzodiazepines

 

Ropinirole (Requip) is effective for the treatment of PLMD but it is usually given in a small dose and gradually increased to eliminate symptoms.  It may take up to several weeks to reach a dose that works for you.

 

So, I suppose the question is whether you had PLMD before the benzo w/d or it arose after you stopped taking the medication. 

 

 

Link to comment
Share on other sites

It can be tough to sort through all the things going on in order to get at a root cause, that's for sure.  One additional problem here is the huge weight gain that many of us go through when we are getting off a benzo.  And guess what one of the main contributing factors to sleep apena is......  Weight gain.  In fact I'm starting to wonder if that is something I will have to deal with soon. 

 

Draftsman

Link to comment
Share on other sites

Thank-you guys for the response. dont know if i had this problem however I did wake up 4-6 times a night at times before i went on any drugs. It may have been due to obstruction or maynot . Do you guys know of anyone that takes requipp?? I've only heard bad things about it like memory loss, ringing in the ears and of course daytime drowsiness. I really nervous about this. I'm seeing a Intergrated Doc to help me down this road. Also no caffenine, sugar and stimulants. Sorry christine that the sleep hasnt return either. It has been 4 months for me---It sucks... Taking Nu Riele for benzo w/ds...It is from Nuerogensis. 
Link to comment
Share on other sites

×
×
  • Create New...